MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171050470
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the cephalic vein.A 5.0 x 40, 75cm mustang balloon catheter was advanced for dilatation.During the procedure, the balloon rupture during the second inflation at 12 atm.The device was removed without any problem, and the procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the cephalic vein.A 5.0 x 40, 75cm mustang balloon catheter was advanced for dilatation.During the procedure, the balloon rupture during the second inflation at 12 atm.The device was removed without any problem, and the procedure was completed with another of the same device.There were no patient complications as a result of this event.It was further reported that 99% is the stenosed target lesion.
 
Additional Manufacturer Narrative
Device analysis: a visual examination found a complete circumferential tear in the balloon material confirming the rupture.No issues were noted with the shaft, markerbands or tip of the device.No other issues were identified during the product analysis.The ifu states: if resistance is felt during withdrawal of the dilatation catheter, it is recommended to extract the entire system with the introducer/guide sheath.Risk review: a risk review was completed and confirmed that the event of balloon - material rupture was defined in the risk documentation and is documented accordingly.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Conclusion: based on the complaint review and product analysis, the most probable cause of the event was related to patient condition and lesion characteristics.No device damage or issue was reported prior to the second inflation at the lesion site.The balloon rupture likely compromised balloon refolding, resulting in resistance during withdrawal through the guide/sheath.The circumferential tear most likely occurred due to excessive tensile force applied during device removal.

Brand Name
MUSTANG?
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24065944
Report Number2124215-2026-02249
Device Sequence Number9113637
Product Code LIT
UDI-Device Identifier08714729793366
UDI-Public(01)08714729793366(17)280306(10)36010664
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141597
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171050470
Device Catalogue NumberH74939171050470
Device Lot Number0036010664
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown